Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Does birth control shot have a negative effect on the body like heavy periods with big blood clots ?

Blood clots, pouring out for 20-30 seconds at a time, etc. Help!! Sorry they didn t really have a category for Period Problems, but anyone that can help me out, it s greatly appreciated! Alright this is kind of long but here s what s going on. Ever since I was 17 (I m now 22) I have had a REALLY irregular period. And at 17 I got the birth control shot, so I m already thinking all of this stuff is because of the side effects of that shot, but I m not sure what to do about it. After the shot, I also gained about 60 lbs. Currently, I m just barely starting to lose weight again and it seems IMPOSSIBLE to keep it off, but this is all besides the point. My periods since the shot have lasted 3-4 months at a time of HEAVY flow. But I eat a lot of veggies, so I ve never come up positive for anemia . Then my period will disappear for 2-3 months. completely which rare spotting. Well, this time it s getting worse. I now have blood pouring out and clots the size of golf balls coming out each time I go to change the tampon (which HAS to be every 1-2 hours, AND i wear a pad.) If I don t check or change it in 1-2 hours, it soaks through both the tampon AND the pad. As far as I know I ve never been pregnant and I ve been to the doctor three times in the last 4 months for these problems. All they said was that I needed to lose weight about a month ago (the last time I went) well, i ve been losing weight and eating waaaay healthier than I was before, I mean I m still not perfect about my diet , but it s definitely an improvement. I m unprotected with my husband and I haven t been on the birth control PILL since April or May of last year. Any suggestions? I don t want to waste more money going to the doctor to get checked out when all they are going to tell me is I need to lose 50lbs and tell me all my results are negative for anything serious. Oh and I also have really bad cramps this time, which I know is because of the amount of blood coming out but how do I stop this short of going back on birth control? I feel like birth control is having really negative effects on my body.
Asked On : Sat, 18 Jun 2011
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Good Day
Since you are having irregular long spaced cycles with heavy bleeding at a time, you need to probably get an ultrasound and/or a D&C to rule out diseases of the inner uterine lining. It appears you have a hormonal disturbance, more oestrogen in your system which is causing the heavy shedding of the endometrium in the form of large clots. You need to be on the Combined OC pill. But first get a D&C done along with an ultrasound to rule out fibroid, endometriosis which can cause the severe cramps as well. It would be best to be on the pill that the shot because the shot tends to make one put on a lot of weight as well. There are a few criteria to be fulfilled before you can start the pill, please do consult your Doctor about this. Am sure it will help you after the relevant investigations are done.
Answered: Sat, 18 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor